MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: k973565.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a quick-core coaxial biopsy needle set for an unknown procedure.Prior to patient contact, the operator noticed "the inner stylet couldn't be pulled out".As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 02oct2019 investigation-evaluation it was reported that inner stylet could not be pulled out of the coaxial needle assembly in a quick-core coaxial biopsy needle set.Further communication with the user facility clarified that this observation was made prior to patient contact.Cook became aware of this event upon being notified by nanjing changde med.Supp.Co.The patient reportedly experienced no adverse effects due to this event.A review of the complaint history, device history record, instructions for use (ifu), quality control, visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned one opened coaxial needle subassembly (dtn) and one unopened biopsy needle.The dtn is undamaged and lacking biological matter on the surface.The trocar stylet was able to be easily unscrewed from the needle cannula without difficulty.Retightening the device does not replicate the difficulty in unscrewing.Dimensions such as stylet outer diameter and cannula inner diameter were measured within specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.The device history record (dhr) was reviewed.The dhr for the final lot and related coaxial needle subassembly lot revealed no nonconformances.A database search revealed one other complaint from the lot at the time of investigation.This complaint was reported from the same user facility and concerns the same failure mode.There is no evidence to suggest there is any nonconforming product in house or out in the field.Cook also reviewed product labeling.Instructions for use are packaged with this device.Relevant sections include: intended use ¿ quick-core biopsy needles are intended for soft tissue biopsy.The product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for soft tissue biopsy should be employed.How supplied ¿ upon removal from package, inspect the product to ensure no damage has occurred.It is possible that the device was screwed too tightly during quality control.However, the returned device could not replicate this failure mode upon retightening it, so this potential cause of failure cannot be confirmed.Another unknown factor may be contributing to the dtn becoming unable to be unscrewed.Based on the information provided, a review of the returned product, and the results of the investigation, a definite cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9119025
Report Number1820334-2019-02408
Device Sequence Number19414092
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)231015(10)9236204
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Device Lot Number9236204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1